I am 63 and just diagnosed with Stage 1, ER/PR Positive, node negative invasive ductal carcinoma. My oncologist is in the process of deciding whether to prescribe Letrozole/Femara or Anastrozole/Arimidex. What considerations factor into which of these two drugs to use? Has anyone had experience with either of them? How serious are the side effects?
Well, for me Arimidex was so very horrible, I barely lasted three days on it. I was in an almost catatonic state of depression two hours after I took the first dose, and then got just about every other bad side effect soon after.
Femara, in comparison, relative to the other, was not so bad at all and I lasted almost thirty days.
But not every woman has the same problems, or any at all. Many though do have some problems.
also, the cost of Arimidex, and which my oncologist prescribed first, is almost $400 for a months supply, of which my insurance covered 85%, but not all do. The Femara was something like $90 and my copayment was the same for that, $40.
Hello,like Katarina stated,people react differently with every medication prescribed.I have been on Arimidex for almost a year now and I have very little side effects.I am almost your age and I had IDC like you..same stage and no lymph nodes involved.Arimidex was the preferred drug that my surgeon chose for me.The only side effect I had was that I felt a little depressed for a certain time,but now I am okay.If your oncologist prefers Arimidex for you,you can try it and if you can't tolerate it, then she can always switch it for another drug more suitable for you.Best wishes.
I have been taking Arimidex since Jan09. I have exactly the same diagnosis as yourself. I am 53. My side effects are joint stiffness, fatigue (which I think is because the Arimidex can keep you awake at night) and what I call a 'foggy brain". I also had my ovaries removed in Jan09 so it is hard to tell if the Arimidex causes the hot flushes or the surgical menopause. No depression or mood swings. All these things are more inconvenient than anything else. Whatever your doctor prescribes just try and if you find it intolerable, tell the doctor and try another. Anything that can prevent a recurrence is worth it. Good luck.
Hi - I am just back from the Dr. yesterday and we are trying Femara. I promised I wouldn't read anything negative about it online because my nurse thinks it can influence how well you tolerate it. I didn't need to read anything about Tamoxifen or Aromasin, I experienced them both firsthand. I think I tend to blame everything on medication - but for me the real culprit is mostly likely radiation and multiple surgeries. It is easier for me to think once I'm off this stuff I'll get better but the truth is I probably never will - Denial ain't just a river in Egypt! Take care and keep us posted - Ellie
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.